Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 53, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 29, 2016, 12:10 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2016, 12:10 PM EDT (16:10 UTC)
- Expired
- May 29, 2016, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
940 WHUS73 KAPX 291610 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1210 PM EDT SUN MAY 29 2016 LMZ345-346-300015- /O.NEW.KAPX.SC.Y.0053.160529T1610Z-160530T0200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1210 PM EDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
493 WHUS73 KAPX 291906 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 306 PM EDT SUN MAY 29 2016 LHZ345>349-LMZ323-341-342-344-LSZ321-322-300200- /O.EXA.KAPX.SC.Y.0053.000000T0000Z-160530T0200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 306 PM EDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-300200- /O.CON.KAPX.SC.Y.0053.000000T0000Z-160530T0200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 306 PM EDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:23 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 29, 10:23 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1023 AM EDT SUN MAY 29 2016 .UPDATE... Issued at 1023 AM EDT Sun May 29 2016 Low pressure center has reached Lake Superior this morning...with associated cold front extending southward thru Wisconsin. Cooler air has filtered into Wisconsin along and behind this cold front...as has a broad area of low clouds across Wisconsin...Wrn Upr Michigan and the NE two- thirds of Minnesota. Broken area of showers continues to gradually march east thru Wisconsin along the front. No thunder to speak of yet as we begin to emerge from the overnight/early morning period of minimum diurnal instability. Temps are warming thru the 70s ...and dwpts remain in the lower 60s attm...but of which are behind yesterday's temp/dwpt trends. Latest RAP13 rotates the cold front and the leading edge of the low clouds along that front into western sections of our CWA this afternoon...which will likely limit instability and thus convective development potential for Ern Upr and NW Lwr Michigan. MUCAPES only rise to around 500-700 J/kg this afternoon across this area. Even NE Lwr Michigan doesn't appear to destabilize much more than that. Better instability (MUCAPES of 1500-2000 J/kg) as well as the 850 mb theta e ridge appear to target the Thumb area of Michigan this afternoon more so that eastern sections of our CWA. Certainly we will likely see some showers and thunderstorms this afternoon...with best POPs and chance of some stronger storms across NE Lwr Michigan...but chances of severe storms appears to be waning. Will maintain highest pops across this area (likely)... tapering to smaller chances in our western CWA (small chance)... and will watch closely now thunderstorm intensity evolves as cooler/drier/more stable air slowly presses into our CWA with FROPA. && .SHORT TERM...(Today and tonight) Issued at 401 AM EDT Sun May 29 2016 Overview: Progressive short wave trough axis is swinging through the upper Midwest and into the far western Great Lakes region this morning. Broader area of surface low pressure is across the upper Midwest with some semblance of pre-frontal troughing working into lower Michigan. Main cold front resides from western Wisconsin down through Iowa. Deep S/SW flow ahead of this system has maintained a fairly moist boundary layer across the Great Lakes with sfc dewpoints currently holding in the 59 to 65 degF range, and we still have a fair amount of MLCAPE out there this hour (several hundred J/KG across NE lower MI per SPC meso analysis page) although a good amount of CINH as well given the time of day. Meanwhile, sharply defined dry slot has punched up into the western Great Lakes ahead of the parent upper low. Combined with daytime heating on Saturday, helped to spur on the earlier line of convection from Wisconsin into Illinois. That activity died quickly upon reaching Lake Michigan. But there is yet another thin line of showers that has spread up from SE lower Michigan through Saginaw Bay area and up along the Lake Huron coast into NE lower MI apparently along that axis of modest instability nosing up through the area. Today: Convective development late morning through the afternoon is of course the main forecast issue. But first off, will have to account for remnant showers rolling up along the Lake Huron coastline. Not a big deal, but will has some low end chance pops through early morning. Then, upper level short wave trough still expected to swing through the region late this morning through the afternoon, with the strongest upper level height falls taking shape across Upper Michigan/Lake Superior. Attending surface low advances across Lake Superior and into Ontario by evening with the surface cold front slipping through the region this afternoon. We should have a decent amount of instability to work with this afternoon especially across NE lower MI where warmest temps (back into the lower 80s) and highest dewpoints will be found, with forecast soundings suggesting 1000-1500 MLCAPE across NE lower michigan assuming we can keep those dewpoints up around 60F. But, overall QG-forcing for ascent is rather unimpressive this afternoon while low level convergence with the front itself gets a bit muddied as winds turn a bit more SW behind our pre-frontal trough. Still, cannot rule out the chance for showers/thunder just about anywhere in the CWA this afternoon. But I have focused the better chances across NE lower Michigan and particularly along the Lake Huron coast where added low level convergence off the lake will be had. Severe weather threat: I'm not wowed. But the combination of decent instability, some modest 0-6 KM bulk shear values pushing 40 knots and freezing levels largely under 11K feet does support a marginal severe storm threat across NE lower MI as depicted by Day 1 SPC outlook. Tonight: Upper trough and attending surface low continues into Ontario. Wrap around/deformation forcing/precip (currently across northern Minnesota) will be sliding through Upper Michigan and parts of far northern lower Michigan through the evening. Thus will maintain chancy pops for showers across those areas before ending precip overnight. .LONG TERM...(Monday through Saturday) Issued at 401 AM EDT Sun May 29 2016 ...Dry early part of the week then turning wetter for midweek... High Impact Weather Potential: Minimal through Wednesday. Pattern Synopsis/Forecast: Split pattern continues across North America...with an active southern branch with short wave troughing over southern California and moving into the midwest...with tropical cyclone "Bonnie" getting funneled toward South Carolina. To the north of the tropical storm is an upper level ridge extending northwest from the Atlantic up across the Great Lakes and into northern Canada. Northern branch upper low spinning over British Columbia...pinched between the aforementioned ridge axis and another closed high over Alaska. Short wave trough moving into the midwest has an associated surface low over southern Minnesota...with a trailing cold front back into the southern Plains. Midwest short wave trough will track across the Great Lakes over the next 24 hours...while trough over British Columbia will advance very slowly east into the northern plains by midweek and eventually reaching the upper Lakes in the Thursday time frame. A cold front will be draped across Lake Superior and adjacent portions of Ontario Monday...and will likely sag into Michigan Monday night into Tuesday as a short wave trough ripples by the forecast area to the north. Primary Forecast Concerns: Increasing rain chances toward midweek. Monday...A drop in boundary layer humidity is expected for Memorial Day Monday with dew points expected to fall into the 50s. Should be a decent bit of sunshine with highs expected to range from the upper 60s over parts of eastern upper to the lower 80s over northeast Lower. Height falls passing by to the north of the forecast area will push a cold front south and into northern Michigan Monday night into early Tuesday. Not expecting much with this feature initially...with generally clear to partly cloudy skies expected Monday night and lows ranging from the mid 40s to lower 50s. Tuesday...Short wave trough will move into the northern/central plains states Tuesday...with some short wave ridging out ahead of this feature. Cold front will likely lie across lower Michigan though instability looks pretty thin and think we can squeeze out another dry day and will maintain that forecast trend. A little uncertain as to how quickly rain chances will increase across northern Michigan as upstream short wave trough will make only slow progress toward the upper Midwest/upper Great Lakes. Will bring chance PoPs into much of the area Tuesday night for the time being. Extended Forecast (Wednesday through Saturday)...Upstream short wave trough will still be...well...upstream of Michigan Wednesday though associated cold front will probably be inching into the forecast area Wednesday night. So will continue with shower/thunderstorm chances for Wednesday and will probably be a warm and sticky day. Will keep precipitation chances in for Thursday given uncertainty regarding frontal timing across lower Michigan (it is possible that Thursday could end up being dry). Will dry things out for Friday/Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 645 AM EDT Sun May 29 2016 Low pressure over the western U.P. will advance into Ontario by this evening, dragging a cold front through northern lower Michigan. Warm and a somewhat unstable airmass ahead of the front will lead to the threat of showers and some thunderstorms for northern lower Michigan today, mainly this afternoon and with the best chances impacting the APN terminal site. Otherwise, overall VFR conditions will persist through the day, except where showers/storms roll through any particular location. Tonight, high pressure and drier air will begin to build into the region. But some lingering showers will impact PLN this evening and there may be a period of MVFR cigs there. Winds will becoming gusty from the SW today, veering westward tonight and diminishing. && .MARINE... Issued at 401 AM EDT Sun May 29 2016 Some gustier SW winds will be found across the region today particularly from Manistee up through Sleeping Bear Point. May need to hoist another SCA for that area today. Otherwise, winds and waves should largely remain under headline criteria. Winds turn a bit more westerly tonight through Monday and again with perhaps some gustiness. But no headlines are anticipated at this time. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MLR SHORT TERM...Adam LONG TERM...JPB AVIATION...Adam MARINE...Adam
Hazardous weather outlook, May 29, 4:07 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 AM EDT SUN MAY 29 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-301100- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF THE I-75 CORRIDOR IN NORTHERN LOWER MICHIGAN BETWEEN NOON AND 8 PM. DAMAGING WIND GUSTS AND HAIL TO 1 INCH DIAMETER WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.